WildBill how do you interpret this statement (from recall notice)?
"The reported serious hypersensitivity reactions have occurred within 30 minutes after such administration of OMONTYS. There have been no reports of such reactions following subsequent dosing, or in patients who have completed their dialysis session. Since launch, more than 25,000 patients have received OMONTYS in the postmarketing setting. "
My way of thinking is there is ample reason to think the problem is NOT on AFFY's end?
as I've stated...anyone receiving a biological protein for the first time with a potential to a hypersensitivity reaction, should be watched closely and possibly be pre-treated with an anti-hystamine and or steroids ...this is nothing new, they do it for certain chemotherapy drugs....trust me, the nurse stood there the entire time the i.v. ran...ever wonder WHY it didn't happen during clinical trials? because they were following specific protocols...not checking their face book account after giving the injection and walking away from the patient who obviously can't get up and find anyone for help cause their hooked up to a dialysis machine.
I agree "if" this was the cause then it could of been prevented. However you have the fox guarding the hen house when it comes to Fresenius, without a witness or security camera footage who knows what really happened there? If Omontys was responsible for any deaths it would have manifest itself during Trials, and it in fact did not!
The key part of the statement is "The Reported".......................Since Fresesius Centers did the actual reporting regarding the 30 minute time frame I would have to wonder if it is even true? According to Court Documents filed we already know some of their Centers "Covered up Deaths" and neglected life threatening procedures regarding safety of patients. With their Patients dropping like flies it makes you suspicious how many deaths have been easily blamed on other drugs likes Omomtys?
I'm guessing the nurses/techs charting will be under scrutiny by the investigation as well as any other info...i.e. it would be hard for fresnious to argue that the one nurse on site administered the omontys and watched the patient for a half hour...when the computer shows she logged the vitals of another patient during the same time period...people have anaphaylactic reactions all the time, and people LIVE...why? because they are prepared and carry epi-pens...were the fresnious centers staffed with people who signed off on epi-pen use and procedure? are there manifests showing they had epi-pens on site?was an R.N. even on site at the time?...all good questions that NO ONE on this board has answers to